Finite subquandles of sphere

Creative Commons License

Ozdemir N., Azcan H.

TURKISH JOURNAL OF MATHEMATICS, vol.34, no.2, pp.293-303, 2010 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 2
  • Publication Date: 2010
  • Doi Number: 10.3906/mat-0805-2
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.293-303
  • Keywords: Quandle, orthogonal group
  • Anadolu University Affiliated: Yes


In this work finite subquandles of sphere are classified by using classification of subgroups of orthogonal group O(3). For any subquandle Q of sphere there is a subgroup G(Q) of O(3) associated with Q. It is shown that if Q is a finite (infinite) subquandle, then G(Q) is a finite (infinite) subgroup. Finite subquandles of sphere are obtained from actions of finite subgroups of SO(3) on sphere. It is proved that the finite subquandles Q(1) and Q(2) of sphere whose all elements are not on the same great circle are isomorphic if and only if the subgroups G(Q1) and G(Q2) of O(3) are isomorphic by which finite subquandles of sphere are classified.